I hope the days pass quickly to your trip to visit and care for your father.
Ascites around the lungs in cholangiocarcinoma is not a common topic, yet another example of how hard it can be to find information for a rare cancer. From what I can tell reading about it related to other, more common cancers, it might relate to advanced liver illness, or could possibly be related to the Keytruda, or could have another cause. This development plus the fevers are concerning ones, and I hope you and your family get good information from your father’s doctors on how he is doing. Immunotherapy is a very new treatment, and I am hoping his doctor has the experience with it to recognize and evaluate side effects that may come up. Information on Keytruda is available on the web; it may be worthwhile to take a look and arm yourself with any questions for when you have a chance to speak with the doctor.
Sending wishes that your father is comfortable and that his health stabilizes quickly.
I am writing in the hopes that someone may have some kind of information regarding the occurrence of ascetic fluid in the lungs. My father is battling cholangiocarcinoma. Currently he’s under immunotherapy, keytruda, had his first session about 2,5 weeks ago. Last week he presented with a fever of above 38 Celsius which was of concern according to oncologist. Internist started him on antibiotics immediately, diagnosis was a UTI. Fever subsided slowly by the next day. Following week, fever comes back again, over 38 degrees, so dad was taken to the hospital. First scan showed something in the lung area, he was coughing slightly. Radiologist came back with final opinion of small deposit of ascetic fluid in the lungs. No need for fluid removal from his tummy, area looked nice and level, no bloating and no pain, doctor on call discussed his views that it may very well be the immunotherapy showing some signs of improvement. Dad hasn’t needed to have fluid removed for about a month. He will need to stay in the hospital for several more days, doctors cannot pinpoint an infection. It could be a reaction to the therapy, the fever? Now the ascetic fluid travelling around to nearby areas, i.e. organs, is something I need to familiarize myself with. Any input or thoughts anyone may have on this would be greatly appreciated. Thanks in advance, wishing you all a great evening. Counting the days to be near my dearest father.